Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 13, 2014, 3:46 AM MDT. It took effect at Jun 13, 2014, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2014, 3:46 AM MDT (09:46 UTC)
- In effect from
- Jun 13, 2014, 12:00 PM MDT
- Expired
- Jun 13, 2014, 10:01 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
189 WWUS75 KSLC 130946 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 346 AM MDT FRI JUN 13 2014 ...STRONG COLD FRONT TO SWEEP SOUTH ACROSS UTAH TODAY... .THE COLD FRONT WORKING INTO NORTHWEST UTAH THIS MORNING WILL STRENGTHEN AS IT MOVES SOUTH THROUGH THE STATE TODAY. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS MUCH OF SOUTHERN AND EASTERN UTAH FOR THIS AFTERNOON. WINDS WILL REMAIN STRONG AND GUSTY OUT OF THE SOUTHWEST EARLY THIS EVENING...THEN SWITCH TO THE NORTHWEST AND GRADUALLY DECREASE BEHIND THE COLD FRONT DURING THE EVENING. UTZ013-020-021-131800- /O.NEW.KSLC.WI.Y.0020.140613T1800Z-140614T0600Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 346 AM MDT FRI JUN 13 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...THE SAN RAFAEL SWELL...THE SOUTH-CENTRAL VALLEYS AND THE GLEN CANYON LAKE POWELL AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * TIMING...STRONG WINDS WILL DEVELOP BY EARLY THIS AFTERNOON. THESE WINDS WILL REMAIN STRONG UNTIL THE COLD FRONT MOVES THROUGH THE ADVISORY AREA LATE THIS EVENING. * IMPACTS...STRONG CROSS WINDS ALONG WITH AREAS OF BLOWING DUST WILL CREATE HAZARDOUS TRAVEL CONDITIONS THIS AFTERNOON AND EVENING. BOATERS ON LAKE POWELL WILL EXPERIENCE CHOPPY CONDITIONS ON OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE POWELL. THESE WINDS WILL CREATE VERY CHOPPY WATER WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. && $$ UTZ015-016-019-131800- /O.NEW.KSLC.WI.Y.0020.140613T1800Z-140614T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD...ST GEORGE 346 AM MDT FRI JUN 13 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA...THE WEST-CENTRAL AND SOUTHWEST VALLEYS...AND UTAHS DIXIE REGION INCLUDING ZION NATIONAL PARK. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY EARLY AFTERNOON ACROSS THE SOUTHWEST AND WEST-CENTRAL VALLEYS. THESE STRONG WINDS WILL DEVELOP TOWARDS MID-AFTERNOON IN THE DIXIE REGION. WINDS WILL REMAIN STRONG INTO EARLY THIS EVENING...THEN SWITCH TO NORTHWEST AN GRADUALLY DECREASE BEHIND THE COLD FRONT THIS EVENING. * IMPACTS...STRONG CROSS WINDS ALONG WITH AREAS OF BLOWING DUST WILL CREATE AREAS OF HAZARDOUS TRAVEL...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
134 WWUS75 KSLC 132018 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 218 PM MDT FRI JUN 13 2014 ...STRONG COLD FRONT MOVING ACROSS UTAH... .THE COLD FRONT OVER CENTRAL UTAH WILL CONTINUE SOUTHWARD THROUGH TOMORROW MORNING. GUSTY SOUTHERLY WINDS OVER SOUTHERN AND EASTERN UTAH WILL CONTINUE THROUGH THE EARLY EVENING BEFORE SWITCHING TO THE NORTHWEST AND DECREASING BEHIND THE FRONT. UTZ013-020-021-140600- /O.CON.KSLC.WI.Y.0020.000000T0000Z-140614T0600Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 218 PM MDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * AFFECTED AREA...THE SAN RAFAEL SWELL...THE SOUTH-CENTRAL VALLEYS AND THE GLEN CANYON LAKE POWELL AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE EARLY EVENING. THESE WINDS WILL REMAIN STRONG UNTIL THE COLD FRONT MOVES THROUGH THE ADVISORY AREA LATE THIS EVENING. * IMPACTS...STRONG CROSS WINDS ALONG WITH AREAS OF BLOWING DUST WILL CREATE HAZARDOUS TRAVEL CONDITIONS THIS AFTERNOON AND EVENING. BOATERS ON LAKE POWELL WILL EXPERIENCE CHOPPY CONDITIONS ON OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE POWELL. THESE WINDS WILL CREATE VERY CHOPPY WATER WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. && $$ UTZ015-016-019-140400- /O.CON.KSLC.WI.Y.0020.000000T0000Z-140614T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD...ST GEORGE 218 PM MDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...THE WEST-CENTRAL AND SOUTHWEST VALLEYS...AND UTAHS DIXIE REGION INCLUDING ZION NATIONAL PARK. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THE EARLY EVENING BEFORE SWITCHING TO THE NORTHWEST AND DECREASING BEHIND A PASSING COLD FRONT. * IMPACTS...STRONG CROSS WINDS ALONG WITH AREAS OF BLOWING DUST WILL CREATE AREAS OF HAZARDOUS TRAVEL...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
391 WWUS75 KSLC 140401 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1001 PM MDT FRI JUN 13 2014 UTZ013-020-021-140515- /O.CAN.KSLC.WI.Y.0020.000000T0000Z-140614T0600Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 1001 PM MDT FRI JUN 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR SOUTHEASTERN UTAH. GUSTY SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL REMAIN POSSIBLE THROUGH MIDNIGHT...BUT THE STRONG WIND POTENTIAL HAS DIMINISHED THIS EVENING. $$ UTZ015-016-019-140515- /O.EXP.KSLC.WI.Y.0020.000000T0000Z-140614T0400Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD...ST GEORGE 1001 PM MDT FRI JUN 13 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... SOUTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING BEFORE SWITCHING TO THE NORTHWEST BEHIND A DRY COLD FRONT. THIS SAID...OCCASIONAL GUSTS TO 35 MPH WILL REMAIN POSSIBLE FOR THE NEXT FEW HOURS. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:24 PM MDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 12, 9:24 PM MDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 924 PM MDT THU JUN 12 2014 .SYNOPSIS...AN UNSEASONABLY COLD PACIFIC STORM SYSTEM WILL TRACK EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN FRIDAY. A STRONG COLD FRONT WILL SWEEP SOUTH ACROSS UTAH FRIDAY AND SATURDAY...BRINGING MUCH COLDER TEMPERATURES TO THE AREA EARLY IN THE UPCOMING WEEKEND. THE AREA WILL SEE A SLOW WARMING TREND BEGINNING SUNDAY. && .DISCUSSION...CONVECTION RAPIDLY GOING TO BED THIS EVE AFTER QUITE AN ACTIVE AFTERNOON AND EARLY EVE ACROSS THE NORTHERN THIRD OF THE AREA. 00Z KSLC RAOB INDICATING A CLASSIC INVERTED-V PROFILE DURING THE HEIGHT WHICH ALLOWED FOR STRONG MICROBURST WIND FORMATION COINCIDENT WITH THE HIGH BASED CONVECTIVE DEVELOPMENT. LOSS OF HEATING AND A MORE MIXED LOW LEVEL AIRMASS PROMOTING DIMINISHED ACTIVITY ATTM...BUT ELEVATED CAPE VALUES REMAIN NEAR 1000 J/KG ACROSS THE FAR NORTHWEST WHERE SCATTERED SHOWERS AND STORMS REMAIN. UPDATED FORECAST TO INCLUDE SCATTERED CONVECTION THROUGH THIS EVENING AREAS WHERE INSTABILITY REMAINS BUT REDUCED OR REMOVED POPS MANY AREAS WHERE INSTABILITY HAS BEEN LOST. INCREASED CLOUDCOVER NORTH AND REDUCES SOUTH. CYCLONIC FLOW IS BEGINNING TO NOSE INTO THE NORTHWEST FRINGE OF THE STATE THIS EVE AS THE STRONG UPPER LOW POSITIONED OVER WESTERN WASHINGTON BEGINS AN EASTWARD TRACK. DIFFLUENT FLOW ALOFT THERE LIKELY CONTRIBUTING TO CONTINUED CONVECTION NOTED EARLIER. JUST UPSTREAM A SURFACE TROUGH CONTINUES TO DEEPEN FROM CENTRAL IDAHO THROUGH EASTERN NEVADA AND WILL DEVELOP INTO A STRONG BUT MOSTLY DRY COLD OVERNIGHT THAT WILL SURGE SOUTHEAST THROUGH THE NORTHERN HALF OF THE FORECAST AREA TOMORROW. FOCUS WILL SHIFT FROM TODAYS ACTIVE CONVECTION TO A FAIRLY SIGNIFICANT COOLING TREND TOMORROW THROUGH SATURDAY. OUTSIDE OF THOSE MENTIONED ABOVE FORECAST REMAINS ON TRACK. PREVIOUS DISCUSSION FOLLOWS... THE PACIFIC STORM SYSTEM WILL MAKE ITS WAY ACROSS NORTHERN UTAH FRIDAY AND SATURDAY. ASSOCIATED FRONTAL BOUNDARY IS PROGGED TO MOVE INTO NORTHWEST UTAH FRIDAY MORNING...WITH THE BOUNDARY PUSHING SOUTH THROUGH THE STATE THROUGH SATURDAY MORNING. THIS WILL BRING A SIGNIFICANTLY COLDER AIRMASS TO THE STATE...ESPECIALLY NORTHERN AND CENTRAL UTAH. 700 MB TEMPS ARE EXPECTED TO DROP AS LOW AS -2C OVER NORTHERN UTAH COMPARED TO UP TO +18C OUT AHEAD OF IT. BECAUSE OF THIS...MAXES SATURDAY COULD RUN UP TO 25F BELOW VALUES OBSERVED TODAY...UP TO 15F BELOW SEASONAL NORMS. SYSTEM IS LACKING IN MOISTURE...BUT CONVECTION IS CERTAINLY POSSIBLE...PARTICULARLY FRIDAY EVENING WITH THE FRONT OVER NORTHERN UTAH. BEHIND THE MAIN TROUGH...EC/GFS SHOW ONE LAST WEAK WAVE MOVING ACROSS THE STATE ON SUNDAY...BUT OTHERWISE W/SW FLOW WILL RESULT IN A FAIRLY QUICK WARMING TREND. AFTER THIS...GLOBAL MODELS CONTINUE TO BE DIVERGENT WITH REGARD TO THEIR TREATMENT OF THE NEXT PACIFIC TROUGH. LATEST EC STILL INDICATING ANOTHER SIGNIFICANT TROUGH MOVING THROUGH TUESDAY AND WEDNESDAY...WHILE THE GFS SHOWS A WEAKER VERSION OF THIS TROUGH MOVING WELL NORTH OF THE AREA WITH STRONG HIGH PRESSURE DEVELOPING FOR THE MIDDLE OF NEXT WEEK. HAVE CONTINUED TO LEAN TOWARD THE GFS GIVEN THE TIME OF YEAR...BUT FORECASTER CONFIDENCE WITH REGARD TO THE EXTENDED PERIOD REMAINS LOW. && .AVIATION...BULK OF CONVECTION RESPONSIBLE FOR THE GUSTY OUTFLOW WINDS AND THUNDERSTORM ACTIVITY AT THE KSLC TERMINAL ARE NORTH OF THE TERMINAL AT THIS TIME. WILL LEAVE A 15 PERCENT CHANCE OF ADDITIONAL GUSTY/ERRATIC WIND GUSTS IN FOR THE TERMINAL THROUGH MIDNIGHT BUT IN GENERAL THAT THREAT IS GONE. WINDS WILL TREND FROM SOUTHWEST TO SOUTH THROUGH 04Z AND REMAIN IN PLACE THROUGH THE NIGHT. A COLD FRONT IS EXPECTED TO PASS THROUGH THE TERMINAL TOMORROW MORNING SWITCHING WINDS TO NORTHWEST EARLIER THAN NORM...MOST LIKELY IN THE 13-16Z WINDOW. && .FIRE WEATHER...RED FLAG WARNING IN EFFECT THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. IT WAS EXPANDED FOR NW UTAH DUE TO FUELS BEING DEEMED CRITICAL EARLIER THIS AFTERNOON. THE BOUNDARY HAS RETURNED NORTH AS A WARM FRONT TODAY...CAUSING A FOCUS FOR CONVECTION. LOCALLY STRONG DRY MICROBURST WINDS HAVE BEEN OBSERVED OVER NORTHERN AND CENTRAL UTAH AND WILL CONTINUE INTO THE EARLY EVENING WITH SPOTTY LIGHTNING POTENTIAL AS WELL. MEANWHILE A GUSTY SOUTHWESTERLY WIND HAS DEVELOPED ACROSS SOUTHERN UTAH PROMPTING THE RED FLAG WARNING. THESE WINDS WILL INCREASE TOMORROW AHEAD OF THE NEXT STRONG COLD FRONT WHICH WILL BE CROSSING THE WEST DESERT DURING THE AFTERNOON. MUCH COOLER AND SOMEWHAT MORE MOIST...ESPECIALLY ACROSS THE NORTH EARLY THIS WEEKEND WITH A LARGE STORM SYSTEM CROSSING THE NORTHERN ROCKIES. MONDAY IS THE NEXT THREAT OF CRITICAL FIRE WEATHER CONDITIONS AS A HOT DRY WIND INCREASES FROM THE SOUTH AHEAD OF THE NEXT STORM SYSTEM...THOUGH CONFIDENCE IS NOT YET HIGH WITH THIS SCENARIO. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10 PM MDT FRIDAY FOR UTZ478-495>498. WY...NONE. && MERRILL/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 3:04 PM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 304 PM MDT THU JUN 12 2014 UTZ001>016-019>021-517-518-WYZ021-131200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 304 PM MDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING OVER NORTHERN UTAH...CENTRAL UTAH...AND SOUTHWEST WYOMING. GUSTY MICROBURST WINDS HAVE BEEN OBSERVED WITH THESE STORMS AND THE THREAT CONTINUES THROUGH THE EVENING HOURS. LOW HUMIDITY VALUES AND GUSTY SOUTH WINDS ARE CREATING CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN UTAH. THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS CONTINUES THROUGH TONIGHT...SO A RED FLAG WARNING CONTINUES TO BE IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT MOVING INTO EXTREME NORTHWEST UTAH FRIDAY WILL SWEEP SOUTH ACROSS THE STATE FRIDAY THROUGH SATURDAY MORNING. GUSTY SOUTHERLY WINDS WILL EXIST AHEAD OF THE FRONT...WITH A SHORT PERIOD OF STRONG NORTHERLY WINDS BEHIND THE FRONTAL PASSAGE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT...WITH MOST OF THIS ACTIVITY CONFINED TO THE NORTHERN PORTION OF THE OUTLOOK AREA. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER SOUTHWEST UTAH FRIDAY. THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY EVENING. MUCH COLDER AIR WILL FOLLOW THE FRONT SOUTH THROUGH UTAH. TEMPERATURES BY SATURDAY AFTERNOON ARE LIKELY TO BE 15 TO 25 DEGREES COLDER THAN TODAYS HIGHS ACROSS NORTHERN UTAH...WITH READINGS DOWN ABOUT 10 TO 15 DEGREES ACROSS CENTRAL AND SOUTHERN UTAH. LINGERING SHOWERS ACROSS THE FAR NORTHERN PORTION OF THE OUTLOOK AREA SATURDAY COULD FALL AS SNOW AT THE HIGHER ELEVATIONS. LITTLE ACCUMULATION IS EXPECTED IF SNOW DOES DEVELOP. TEMPERATURES WILL BOUNCE BACK SUNDAY...WITH READINGS RETURNING TO NEAR MID-JUNE NORMALS. A SERIES OF WEAK WEATHER DISTURBANCES MOVING ACROSS THE NORTHERN ROCKIES WILL HOLD KEEP TEMPERATURES FROM CLIMBING MUCH PAST SEASONAL NORMS HEADING INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:01 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Rich, Summit | 29 min |
| Jun 12, 6:28 PM MDT | Severe Thunderstorm Warning | SLC | Rich, Summit | 32 min |
| Jun 12, 7:49 PM MDT | Special Weather Statement | SLC | Box Elder | 41 min |
| Jun 13, 2:19 PM MDT | Fire Weather Watch | SLC | Beaver, Box Elder, Davis, Garfield, Iron, Kane and 6 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.